Dupilumab-Associated Conjunctivitis in Patients With Atopic Dermatitis

Paulina Liberman, Amde Selassie Shifera, Meghan Berkenstock

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

PURPOSE: To report the occurrence of conjunctivitis associated with the use of dupilumab in patients with atopic dermatitis. METHODS: A retrospective small case series. RESULTS: The first case was a 56-year-old man who developed conjunctivitis 2 weeks after starting dupilumab. The second case was a 19-year-old man who developed blepharoconjunctivitis 3 months after staring dupilumab. The ocular inflammation in both cases resolved rapidly and remained controlled with topical steroid drops without necessitating the discontinuation of dupilumab. However, the second patient had already developed conjunctival cicatrization in 1 eye at the time of presentation. CONCLUSIONS: The pathophysiology and the risk factors for the development of conjunctivitis in patients who take dupilumab for atopic dermatitis are not completely understood. However, topical steroid treatment halts the inflammation effectively without discontinuation of dupilumab therapy.

Original languageEnglish (US)
Pages (from-to)784-786
Number of pages3
JournalCornea
Volume39
Issue number6
DOIs
StatePublished - Jun 1 2020
Externally publishedYes

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Dupilumab-Associated Conjunctivitis in Patients With Atopic Dermatitis'. Together they form a unique fingerprint.

  • Cite this